Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 27, 2011, 3:16 AM CDT for Brown County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 3:16 AM CDT (08:16 UTC)
- Expired
- Jul 27, 2011, 4:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WWUS83 KMPX 270816
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 AM CDT WED JUL 27 2011
MNZ073>075-083-270915-
BLUE EARTH-BROWN-NICOLLET-REDWOOD-
316 AM CDT WED JUL 27 2011
...THUNDERSTORMS MOVING OVER BLUE EARTH...BROWN...NICOLLET AND
REDWOOD COUNTIES THROUGH 415 AM CDT...
AT 312 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF
STRONG THUNDERSTORM NEAR SPRINGFIELD. THESE STORMS WERE MOVING EAST
AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THES STORMS INCLUDE...
SPRINGFIELD.
MORGAN.
COBDEN.
EVAN.
SLEEPY EYE.
NEW ULM.
LAT...LON 4441 9514 4446 9432 4445 9427 4415 9432
4414 9511
TIME...MOT...LOC 0814Z 256DEG 31KT 4427 9498
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 11:40 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 26, 11:40 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1140 PM CDT TUE JUL 26 2011 .UPDATED FOR AVIATION DISCUSSION BELOW... .DISCUSSION... A VERY PRONOUNCED DRY LAYER /LOW TO MID LEVELS/ WAS ACROSS THE NE FA THIS AFTN WITH SFC DEW PTS ARND 60 AND A PERSISTENT E/NE TO SE WND. TSRA CONTINUED TO DEVELOP ACROSS ND AND PORTIONS OF NC/NE SD WHERE THE MOISTURE GRADIENT/HIGHER INSTABILITY HAS SETUP THIS AFTN. SHORT TERM CONCERNS DEAL WITH THE ONSET OR WHEN CAN THE TROPICAL TYPE AIR MASS ADV ACROSS THE WESTERN FA THIS EVENING...AND HOW THIS WILL TRANSLATE ACROSS THE REMAINDER OF THE FA BY LATE TONIGHT AND INTO WED MORNING. PREVIOUS MODEL RUNS HAVE PLACED TWO HIGHER QPF FIELDS ACROSS THE UPPER MIDWEST. ONE AREA WAS ASSOCIATED WITH THE MAIN SHRTWV MOVING ACROSS ND AND INTO N MN. THIS AREA WILL MAINLY AFFECT THE FAR N FA. ANOTHER HIGHLIGHTED AREA WAS IN THE FAR SW FA WHICH IS MORE IN LINE OF THE STRONGER THETA-E ADV POSSIBLY DEVELOPING AFT MIDNIGHT. HOWEVER...REGIONAL RADAR HAS INDICATED MOST OF THE CURRENT ACTIVITY REMAINS WITH THE MAIN WAVE ACROSS ND THIS AFTN. HPC HAS PLACE THE HIGHER QPF AMTS IN THE SW FA...WITH A BROAD AREA OF MODERATE /0.50 TO 0.75"/ QPF AMTS ACROSS THE N FA. EITHER WAY IT WILL RAIN IN THE NEXT 24 HRS...ACROSS ALL OF THE FA WITH EMBEDDED HEAVIER RAINFALL TOTALS WHERE TSRA BEGIN TO TRAIN. DUE TO THE DRIER AIR MASS TO THE EAST...WILL HOLD OFF UNTIL AFT 09Z FOR ANY LIKELY OR CATEGORICAL POPS IN THE SE 2/3 OF THE FA. SOME ISOLD TSRA ACTIVITY IS POSSIBLE ACROSS ANY PART OF S MN...OR WC WI DUE TO THE INITIAL ONSET OF THE ANTICIPATED MOISTURE ADV. BUT THIS AREA WILL LIKELY SEE HIGH BASED TSRA AND LIGHTER RAINFALL RATES. SVR WX PARAMETERS ACROSS THE NW FA SEEMS FAIRLY STRAIGHT FORWARD FOR A MCS/BOW ECHO TYPE TSRA COMPLEX LATER TONIGHT. THE SVR WX WILL TRANSLATE INTO MORE OF A HEAVY RAINFALL EVENT AFT MIDNIGHT...ESPECIALLY IN THE S FA AS TSRA POSSIBLY BEGIN TO TRAIN AS THE UPPER LEVEL WNDS WILL BE NEARLY UNIDIRECTIONAL. THESE UPPER LEVEL WNDS WILL ALSO KEEP THE FRONTAL BOUNDARY FROM MOVING TOO FAR TO THE SOUTH OVER THE NEXT DAY OR SO. THEREFORE...WILL CONTINUE CHC POPS IN THE FAR S AS SOME OF THE MODELS INDICATE ANOTHER WEAK SHRTWV MOVING ACROSS SD...INTO S MN THU. THE EXTENDED PERIOD REMAINS QUESTIONABLE AS THE UPPER RIDGE BUILDS SOUTH OF MN...AND STRONG WESTERLY REMAIN NEAR THE CANADIAN/U.S. BORDER. THE OVERALL MEAN OF THE 50H HEIGHTS INDICATE THAT THE UPPER RIDGE IS EXPECTED TO BUILD ACROSS KS BY THIS WEEKEND...WITH MORE OF A W/NW FLOW DEVELOPING ACROSS THE GREAT LAKES. THIS WOULD MEAN THAT A FEW SHRTWV MAY AFFECT THE FA WITH PERIODIC FRONTAL BOUNDARIES OR AIR MASS CHGS. THIS WOULD LEAD TO CHC OR SLIGHT CHC POPS FROM SUNDAY THRU TUESDAY. HUMIDITY LEVELS WILL LIKELY RISE BY LATE IN THE WEEKEND AS THE UPPER RIDGE BUILDS SLIGHTLY TO THE N ACROSS THE NORTHERN PLAINS. ..JLT.. && .AVIATION... /06Z TAF ISSUANCE/ A LARGE MESOSCALE CONVECTIVE SYSTEM OVER WESTERN MINNESOTA WILL CONTINUE TO SLOWLY ADVANCE EASTWARD OVERNIGHT/WEDNESDAY MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUST GREATER THAN 60 KNOTS WERE MOVING INTO CENTRAL MN. TWO MAIN CLUSTERS OF STORMS WILL LIKELY CONGEAL OVER CENTRAL MN...WITH ADDITIONAL DEVELOPMENT OVER EASTERN SODAK INTO EAST CENTRAL MN OVERNIGHT AS THE MESOSCALE CONVECTIVE SYSTEM BACKBUILDS. SO THE MAIN THREAT WILL BE HEAVY RAIN OVERNIGHT WITH CEILINGS AND VISIBILITIES LOWERING TO LIFR CONDITIONS...MUCH OF THE ROUTES AND TAF SITES SHOULD EXPERIENCE MARGINAL VFR CONDITIONS IN RAIN AND SCATTERED THUNDERSTORMS. FRONTAL BOUNDARY FORECAST TO PUSH THROUGH EAST AND BECOME NEARLY STATIONARY OVER WISCONSIN AND NORTHERN IOWA. WEATHER CONDITIONS IMPROVING FROM WEST TO EAST DURING AFTERNOON OVER WESTERN MN AND OVER EASTERN MN AND WESTERN WISCONSIN BY EARLY EVENING. .KMSP...FREQUENT MARGINAL VFR WITH BRIEF PERIODS OF IFR CONDITIONS OVERNIGHT IN HEAVY RAIN AND STRONG THUNDERSTORMS. CONDITIONS IMPROVING WEDNESDAY MORNING...AS THE FRONTAL BOUNDARY SLIDES OFF TO THE EAST AND SOUTH. BECOMING SCATTERED CLOUDS AT OR ABOVE 4000 FEET AGL...THEN CLEAR BY 10 PM WEDNESDAY NIGHT. WINDS SOUTHEAST 10 TO 15 KNOTS WITH VARIABLE WINDS AND SPEED IN THUNDERSTORMS. WINDS BECOMING WESTERLY AROUND 10 KNOTS AND DIMINISHING TO UNDER 7 KNOTS BEFORE SUNSET WEDNESDAY NIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/JM
Hazardous weather outlook, Jul 27, 1:06 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 106 AM CDT WED JUL 27 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 106 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER PORTIONS OF SOUTHERN AND CENTRAL MINNESOTA OVERNIGHT AS LOW PRESSURE MOVES TOWARD WESTERN MINNESOTA. STRONG WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. IN ADDITION...HEAVY RAIN IS LIKELY WITH THE STRONGER STORMS...WHICH COULD CAUSE FLOODING. AREAS UNDER THE GREATEST THREAT OF HEAVY RAIN WOULD BE PORTIONS OF CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL LINGER OVER PARTS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN WEDNESDAY MORNING...WITH HEAVY RAIN STILL POSSIBLE. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FROM SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...MAINLY DURING THE AFTERNOON AND EVENING. THE NEXT THREAT FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA WILL BE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 27, 2:22 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 AM CDT WED JUL 27 2011
MNZ044-045-052-053-061-WIZ014-270745-
ANOKA-CHISAGO-ISANTI-KANABEC-MILLE LACS-POLK-
222 AM CDT WED JUL 27 2011
...HEAVY RAIN DEVELOPING OVER ANOKA...CHISAGO...ISANTI...KANABEC...
MILLE LACS AND POLK COUNTIES THROUGH 245 AM CDT...
AT 217 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF ISLE TO
LEWIS LAKE TO 3 MILES NORTHEAST OF EAST BETHEL. THESE STORMS WERE
MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BODUM.
WARMAN.
WYOMING.
QUAMBA.
HARRIS.
LAT...LON 4616 9342 4615 9304 4598 9304 4597 9313
4574 9314 4573 9287 4565 9287 4565 9284
4537 9275 4528 9329 4577 9349 4626 9359
4626 9344
TIME...MOT...LOC 0721Z 262DEG 25KT 4621 9341 4578 9335
4536 9311Local storm report, Jul 27, 2:41 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
241 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM HAIL ST FRANCIS 45.38N 93.36W
07/27/2011 M0.75 INCH ANOKA MN TRAINED SPOTTER
&&
AZSpecial weather statement, Jul 27, 3:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 AM CDT WED JUL 27 2011
MNZ073>075-083-270915-
BLUE EARTH-BROWN-NICOLLET-REDWOOD-
316 AM CDT WED JUL 27 2011
...THUNDERSTORMS MOVING OVER BLUE EARTH...BROWN...NICOLLET AND
REDWOOD COUNTIES THROUGH 415 AM CDT...
AT 312 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF
STRONG THUNDERSTORM NEAR SPRINGFIELD. THESE STORMS WERE MOVING EAST
AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THES STORMS INCLUDE...
SPRINGFIELD.
MORGAN.
COBDEN.
EVAN.
SLEEPY EYE.
NEW ULM.
LAT...LON 4441 9514 4446 9432 4445 9427 4415 9432
4414 9511
TIME...MOT...LOC 0814Z 256DEG 31KT 4427 9498The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:56 PM CDT | Special Weather Statement | MPX | Douglas, Stevens | 64 min |
| Jul 26, 9:36 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift | 54 min |
| Jul 26, 10:26 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift | 79 min |
| Jul 26, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 61 min |
| Jul 27, 12:04 AM CDT | Flash Flood Watch | MPX | Anoka, Benton, Carver, Chippewa, Chisago, Dakota and 20 more | 9 hr |
| Jul 27, 2:22 AM CDT | Special Weather Statement | MPX | Chisago, Isanti, Kanabec | 23 min |
| Jul 27, 3:49 AM CDT | Special Weather Statement | MPX | Brown, McLeod, Nicollet, Sibley | 56 min |
| Jul 27, 5:24 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Faribault, Martin, Watonwan | 4 hr |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.